Alert archive / California / Wind Advisories in 2024
Wind Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 2, 2024, 2:37 AM PST for Riverside County, San Diego County, California. It took effect at Feb 2, 2024, 10:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2024, 2:37 AM PST (10:37 UTC)
- In effect from
- Feb 2, 2024, 10:00 AM PST
- Expired
- Feb 3, 2024, 3:02 AM PST
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
907 WWUS76 KSGX 021037 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 237 AM PST Fri Feb 2 2024 CAZ056-058-061-062-065-022115- /O.NEW.KSGX.WI.Y.0008.240202T1800Z-240203T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 237 AM PST Fri Feb 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 AM this morning to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
3 follow-up statements
183 WWUS76 KSGX 022133 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 133 PM PST Fri Feb 2 2024 CAZ056-058-061-062-065-030630- /O.CON.KSGX.WI.Y.0008.000000T0000Z-240203T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 133 PM PST Fri Feb 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
135 WWUS76 KSGX 030407 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 807 PM PST Fri Feb 2 2024 CAZ056-058-061-062-065-031200- /O.CON.KSGX.WI.Y.0008.000000T0000Z-240203T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and La Quinta 807 PM PST Fri Feb 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
353 WWUS76 KSGX 031102 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 302 AM PST Sat Feb 3 2024 CAZ056-058-061-062-065-031215- /O.CAN.KSGX.WI.Y.0008.000000T0000Z-240203T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 302 AM PST Sat Feb 3 2024 ...WIND ADVISORY IS CANCELLED... Gusty northwest winds with strongest gusts to 45 to 55 mph will gradually diminish through the morning. $$ CAZ060-032300- /O.NEW.KSGX.WI.Y.0009.240204T2000Z-240205T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 302 AM PST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST SUNDAY... * WHAT...South winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From noon to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-554-032300- /O.NEW.KSGX.WI.Y.0009.240204T2000Z-240205T1800Z/ Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 302 AM PST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 10 AM PST MONDAY... * WHAT...Southeast winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From noon Sunday to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-032300- /O.NEW.KSGX.WI.Y.0009.240205T0400Z-240205T1800Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 302 AM PST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 10 AM PST MONDAY... * WHAT...Southeast winds 15 to 25 mph with gusts to 35 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 8 PM Sunday to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:09 PM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 1, 9:09 PM PST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
909 PM PST Thu Feb 1 2024
.SYNOPSIS...
Scattered showers will continue into Friday, becoming more
isolated in the afternoon and gradually tapering off by Saturday
morning. Dry for the remainder of the day Saturday with minor
warming. More precipitation from a slow moving low pressure system
off the California coast may develop later on Sunday into Monday
with more widespread moderate to heavy precipitation centered
Monday into Tuesday. Another storm will bring additional
precipitation later next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Tonight through Sunday)...
Scattered showers and the occasional thunderstorm continue to
develop and move east-southeast across So Cal this evening. After
about midnight showers will become less widespread and mostly be
confined to areas along and west of the mountains. Another compact
vort max moves across the region Friday morning with showers
become more widespread and a little heavier again, though most
rainfall rates will be around 0.25"/hr or less. Showers weaken and
slowly begin to taper off Friday afternoon, finally coming to an
end by Saturday morning. The snow level is currently around
6000-6500 ft MSL but will drop to around 4500-5000 ft Friday
morning, rising slightly during the afternoon. See the Hydrology
section for more information on rain and snow amounts.
Cool weather will persist on Friday with highs 5-15 degrees below
normal, locally up to 20 degrees below normal in the mountains.
Minor warning will follow for Saturday as the long wave trough
shifts east. Breezy west winds will develop across the mountains
and deserts Friday morning with gusts 35-45 mph along the east
facing desert mountain slopes and below the San Gorgonio Pass.
Isolated higher gusts to around 55 mph Friday evening into early
Saturday morning, mainly on the desert slopes in San Diego
County. Winds weaken through the day Saturday.
The next trough begins to draw another Atmospheric River into
California on Sunday. There is still considerable spread with the
evolution of the trough and position of the AR. The fastest
solutions bring the AR and associated rain into the area as early
as Sunday morning, but this accounts for only about 25% of the
ensemble space. The greatest chances for precipitation on Sunday
will be north of San Diego County where PoPs are currently in the
30-50% range. There is the potential for this system and the heavy
rain to stall to our west, so depending on how that plays out most
of Sunday could end up being dry.
&&
.LONG TERM (Monday through Thursday)...
Timing issues continue to be the main fly in the ointment for this
next storm as we head into the next week. Ensemble consensus
currently has the heaviest rain centered on Monday, at least for
the mountains westward when the integrated vapor transport is
maximized. As the trough continues to amplify and drift east on
Tuesday, flow aloft turns more southerly and pulls the AR into the
lower deserts, setting up the potential for heavy rain and
flooding there as well. The trough continues to dig late Tuesday
and Wednesday, pushing deeper moisture out of the area. Residual
moisture and continued cyclonic flow will allow for showers to
continue into Wednesday. Snow levels will be near 6500-7000 ft
during the heaviest precipitation Monday and Tuesday, lowering to
5000-5500 ft on Wednesday.
Another low drops south on the back side of the mean trough and
eventually into So Cal later in the week, bringing additional rain
and mountain snow. This will have significantly less moisture with
it, so rain and snow totals are forecast to be much lower than the
early week storm. Otherwise cool with high temperatures remaining
well below normal and occasional gusty southwest to west winds in
the mountains and deserts.
&&
.HYDROLOGY...
The San Diego River at Fashion Valley crested earlier this evening
at 7.3 ft. While additional showers are expected tonight,
precipitation will not be sufficient for significant rises in the
river level, so it is now forecast to remain below Monitor Stage.
For precipitation totals through Saturday morning, Orange County
and the Inland Empire will have an additional 0.05-0.20 inch,
0.20-0.50 inch for the San Diego County coasts and valleys, and
0.30-0.75 inch for the mountains with local amounts up to 1 inch
on the coastal slopes of the San Diego County Mountains.
Additional snowfall of 1-3 inches is expected between 6000-7000
ft, and 3-5 inches above 7000 ft.
For the next storm, there is still considerable uncertainty in
precipitation totals. For Sunday morning through Wednesday
morning, there is a 65-95% chance of greater than 1" of
precipitation for the coasts and valleys and a 35-70% chance of 2
inches or more, with the greatest chances in Orange County and far
NW Inland Empire. In fact, northern Orange County is in a Moderate
Risk of Excessive Rainfall on Monday. For the Mountains, there is
a 40-90% chance of 2 inches or more, and a 20-40% chance of 3
inches or more. The south facing slopes of the San Gabriel and San
Bernardino Mountains have as high as a 80% chance of 3 inches or
more. For the high deserts, there is a 46-60% chance of 1 inch or
more and a 15-30% chance of 2 inches or more. For the Low Deserts,
there is a 15-40% chance of 1 inch or more and a 5-20% chance of 2
inches or more, highest in the northern Coachella Valley and near
the foothills of the San Diego County Mountains. Snow totals will
range from around 3-6" between 6500-7000 ft, 6-12 inches between
7000-8000 ft, and 1-2 ft above 8000 ft.
As far as rivers, there is a 70% chance of the San Diego River
reaching Minor Flood Stage on Tuesday.
&&
.AVIATION...
020430Z...Coast/Valleys/Mountains...Multiple cloud layers, one FEW-
SCT 800-1500 FT, one mostly SCT/briefly BKN 1500-3000 FT, and one
SCT-BKN 3500-5000 FT continue this evening. SHRA look to redevelop
over the coastal waters and move onshore through this evening and
much of the day Friday as well. Expect the 1500-3000 FT layer to
become more BKN-OVC overnight as SHRA coverage increases. Brief
lower CIGs down to 700-1000 FT MSL may occur as showers move
overhead, as well as briefly reduced VIS. Terrain will be briefly
obscured by low clouds/SHRA at times as well. SHRA will diminish
after 00z Sat. There will be a 15-20% chance of TSRA overnight
tonight as well, best chances near the coastal TAF sites. TSRA
chances diminish after 14z Fri.
Deserts...SCT-BKN 4000-5000 feet after 08Z Friday.
&&
.MARINE...
Westerly winds will increase again this evening in the wake of
today's cold front, and remain elevated through much of Friday. See
the Small Craft Advisory for details. Westerly winds will decrease
Saturday. South to southeast winds will increase and seas will build
late Sunday and Monday, possibly generating hazardous boating
conditions. There will also be a 15-20% chance of thunderstorms over
the coastal waters this evening, lightning and erratic winds being
the main concerns.
&&
.BEACHES...
A large west swell with a period of 13-15 seconds will bring high
surf into Saturday, with surf reaching 6-10 feet. There is also a
slight chance (15-20%) for lightning at the beaches overnight
tonight. High surf is possible again on Monday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 6 AM PST Saturday for Orange County
Coastal Areas-San Diego County Coastal Areas.
Flood Watch through Friday morning for Apple and Lucerne Valleys-
Coachella Valley-Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Coastal Areas-
San Diego County Deserts-San Diego County Mountains-San
Diego County Valleys-San Gorgonio Pass Near Banning-Santa
Ana Mountains and Foothills.
Winter Storm Warning until 6 AM PST Friday for Riverside County
Mountains-San Bernardino County Mountains.
PZ...Small Craft Advisory until 8 AM PST Saturday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo Point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC/HYDROLOGY...SS
AVIATION/MARINE/BEACHES...AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 12:53 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 23 hr |
| Feb 2, 1:03 PM PST | Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 6 days |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.